MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-16553-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "on (b)(6) 2025, (b)(6) hospital, anaesthesia department before using the product, the swg was found kinked prior to the patient." the user changed to a new set to resolve the issue.There was no patient harm or injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one opened cvc kit.No obvious signs of use were observed.The guidewire was observed to have seven kinks/bends throughout the body.The guide wire was partially deployed outside of the tubing.It was noted that the snubber component was not present on the assembly and was not included in the kit contents.Visual analysis revealed seven major kinks across the entire swg.Despite this, the distal j-bend remained intact.Microscopic examination confirmed the kinks and revealed that both welds were full and spherical.During full assembly within the tubing, all locations of kinking would have been located within the assembly tubing/straightener during packaging , shipping, and storage, protecting it from damage.No other defects or anomalies were observed on the guide wire tubing nor any of the other components.The kinks in the guidewire were located 5mm, 10mm, 17mm, 30mm, 95mm, 361mm, and 435mm from the proximal end.The overall length of the guidewire measured 455mm, which is within the specification limits of 449.2mm-458.8mm per the guidewire product drawing.The outer diameter of the guidewire measured 0.017", which is within the specification limits of 0.017"-0.018" per guide wire product drawing.The guidewire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The guidewire was advanced through the returned introducer needle.Resistance was encountered at the location of the kinking.All undamaged portions passed with no resistance.A manual tug test confirmed that both the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of a kinked guidewire was confirmed through complaint investigation of the returned sample.Seven kinks were observed across the entire body.The guidewire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and sample received, the potential root cannot be determined as it unknown when the damage occurred.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21825770
Report Number3006425876-2025-00362
Device Sequence Number9281436
Product Code DQY
UDI-Device Identifier30801931122981
UDI-Public(01)30801931122981(11)220211(17)251031(10)71F22B0654(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberCS-16553-E
Device Lot Number71F22B0654
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer05/08/2025
06/06/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/15/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown